MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE APEX¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC - MAPLE GROVE APEX¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number H7493895912200
Medical Device Problem Codes Detachment Of Device Component (1104); Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/23/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that catheter removal difficulties were encountered and balloon detachment occurred.The target lesion was located in the heavily calcified carotid artery.After a non-bsc filter wire was unable to cross the lesion, a 2.00 mm x 12 mm apex¿ balloon catheter was advanced for dilation.However, after dilation was performed, when the physician went to pull the balloon out of the body, he was not able to retract it.Eventually, he was able to get the balloon shaft back.When fluoroscopy was performed, it was noted that the balloon marker was still in the carotid artery.The detached balloon was retrieved with a 10 mm snare.The procedure was completed with a different device.No patient complications were reported and the patient's status was fine.
 
Additional Manufacturer Narrative
  device evaluated by mfr: returned product consisted of an apex inner shaft that was stuck on an unidentified 0.14" guidewire.The shaft was microscopically examined.The inner shaft was buckled and stretched on the guidewire.A measurement could not be taken due to the condition of the device.The separated ends of the inner shaft are consistent with tensile overload.The investigation conclusion is operational context as the product meets the design & manufacture specification but due to anatomical/procedural factors encountered during the procedure, performance was limited.(b)(4).
 
Event or Problem Description
It was reported that catheter removal difficulties were encountered and balloon detachment occurred.The target lesion was located in the heavily calcified carotid artery.After a non-bsc filter wire was unable to cross the lesion, a 2.00mm x 12mm apex balloon catheter was advanced for dilation.However, after dilation was performed, when the physician went to pull the balloon out of the body, he was not able to retract it.Eventually, he was able to get the balloon shaft back.When fluoroscopy was performed, it was noted that the balloon marker was still in the carotid artery.The detached balloon was retrieved with a 10mm snare.The procedure was completed with a different device.No patient complications were reported and the patient's status was fine.

Brand Name
APEX¿
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key7358334
Report Number2134265-2018-02049
Device Sequence Number2311732
Product Code LOX
UDI-Device Identifier08714729475477
UDI-Public08714729475477
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/11/2021
Device Model NumberH7493895912200
Device Catalogue Number38959-1220
Device Lot Number21606828
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2018
Initial Date Received by Manufacturer 02/23/2018
Supplement Date Received by Manufacturer03/22/2018
Initial Report FDA Received Date03/21/2018
Supplement Report FDA Received Date04/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;